MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR, ST, 27CM, STAND KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR, ST, 27CM, STAND KIT; DIALYSIS CATHETER
Model Number 5733270
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during dialysis catheter placement the tunneler allegedly broke.It was further reported that another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: per the complaint history review (chr), this is the only complaint reported for this lot number, a device history record (dhr) review is not required.Investigation summary: one tunneler from a 14.5 fr d/l hemosplit 27 cm str hemodialysis catheter with surecuff kit and one electronic photo were returned for evaluation.Gross visual and microscopic visual evaluations were performed.A photo review was also performed.The investigation is confirmed for damaged/defective tunneler, specifically for a fracture/split in the plastic tunneler sheath, as the tunneler was observed to be exiting the sheath through the side of the sheath.The tunneler had a noticeable curvature.The split was on one side of sheath at the conical end and had a length of 3.5 cm.The split extended to the end of the sheath at the conical region.The definitive root cause could not be determined based upon available information.Substantial bending in the tunneler while the sheath was over the curvature appears to have contributed to the observed split in the sheath.Excessive forces on the tunneler and/or tunneling without sliding the sheath over the tunneler-catheter connection may have contributed to the observed split in the sheath.Other potential contributing factors are improper dimensional design, improper design selection, improper material selection, incomplete product qualification, effects of sterilization not accounted for, and effects of shipping and handling not accounted for.Procedural issues may have contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Expiry date: 03/2020.
 
Event or Problem Description

Brand Name
HEMOSPLIT, 14.5 FR, ST, 27CM, STAND KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8769036
Report Number3006260740-2019-01890
Device Sequence Number1926247
Product Code MSD
UDI-Device Identifier00801741013010
UDI-Public(01)00801741013010
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5733270
Device Catalogue Number5733270
Device Lot NumberRECW0772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1